Arkansas, 2006

Hail in Arkansas, April 2, 2006

April 2, 2006 · NWS LZK · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 2, 1:00 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 2, 1:00 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CDT SUN APR 02 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
APPROACHING COLD FRONT CURRENTLY LOCATED OVER EASTERN OKLAHOMA...AND
EXTENDING INTO THE RED RIVER VALLEY OF NORTHEAST TEXAS. CLUSTER OF
STORMS DEVELOPED EARLIER ACROSS SOUTHERN ARKANSAS AND MOVED INTO
WESTERN TENNESSEE/NORTHERN MISSISSIPPI. JUDGING BY THE CAPPING
INVERSION FROM THE 18Z SOUNDING...THAT MAY VERY WELL HAVE BEEN THE
MAIN SHOW CONVECTION-WISE FOR TODAY. CAN/T RULE OUT ISOLATED
CONVECTION INTO THE EARLY EVENING...BUT THIS WOULD MAINLY BE ACROSS
THE SOUTH/SOUTHEAST AS A PRE-FRONTAL WAVE MOVES THROUGH ON ITS WAY
TOWARD NORTHERN MISSISSIPPI. THERE COULD BE SOME ADDITIONAL
DEVELOPMENT OVER THE FAR SOUTH LATE TONIGHT...ALONG THE FRONT AS IT
MOVES INTO SOUTHERN ARKANSAS.

HOWEVER...BY MONDAY MORNING...THINGS WILL BE CLEARING UP AS SURFACE
HIGH PRESSURE MOVES DOWN IN THE NORTHWESTERLY FLOW...AND THE COLD
FRONT HEADS TOWARD THE GULF COAST REGION. WITH THE PRESENCE OF THE
SURFACE HIGH...COOLER WEATHER RETURNS AS FLOW BECOMES NORTHERLY/
NORTHEASTERLY. UNFORTUNATELY THIS WILL NOT LAST LONG. AS THE HIGH
MOVES EASTWARD ON WEDNESDAY...WINDS WILL BECOME SOUTHEASTERLY...
BEGINNING A WARMUP.

NEXT CHANCE OF RAIN COMES ON WEDNESDAY...AS A WARM FRONT MOVES UP
FROM THE GULF COAST.
&&

.LONG TERM...FRIDAY THROUGH SUNDAY
PROGRESSIVE PATTERN WILL CONTINUE UNABATED THROUGH THE EXTENDED WITH
A SIGNIFICANT TROF AND DEEP UPPER LOW OVER THE CENTRAL PLAINS WHEN
THE PERIOD INITIATES. ALL MEDIUM RANGE MODELS IN GOOD AGREEMENT WITH
BOTH THIS INDIVIDUAL FEATURE AND THE OVERALL PATTERN OF A MEAN TROF
OFF THE WEST COAST AND A MEAN RIDGE IN THE CENTRAL CONUS. RIDGING IS
OCCASIONALLY KNOCKED DOWN BY PACIFIC SYSTEMS LIKE THE ONE EARLY IN
THE PERIOD BUT ALWAYS SEEMS TO REBOUND. THE NEXT IN THE SERIES OF
SYSTEMS WILL BE OVER THE WEST COAST WHEN THE PERIOD ENDS. THAT BEING
SAID...WILL GO WITH A BLEND OF MODELS THIS AFTERNOON.

AFOREMENTIONED UPPER LOW WILL BE CENTERED OVER THE CENTRAL PLAINS
WITH SURFACE REFLECTION OVER THE UPPER MISSISSIPPI VALLEY. PRE
FRONTAL TROF LOOKS TO BE BISECTING THE STATE FROM SOUTHWEST TO
NORTHEAST WITH TRAILING COLD FRONT ACROSS CENTRAL AND WESTERN
OKLAHOMA. WILL CONTINUE SOME SHOWERS OVER THE EAST THROUGH THE
REMAINDER OF THE DAY BUT AMOUNTS LOOK MINIMAL AT THIS POINT. SOME
MOISTURE ROTATING AROUND THE DEPARTING SYSTEM MOVES THROUGH THE
STATE FRIDAY NIGHT AND SATURDAY BUT DYNAMICS LACKING AND ONLY SOME
CLOUD COVER IS EXPECTED. SURFACE HIGH MOVES IN FOR SUNDAY AND NO
PRECIPITATION IS EXPECTED STATEWIDE.

TEMPERATURES WILL BE WELL ABOVE NORMAL FRIDAY WITH PRONOUNCED
SOUTHERLY FLOW AT LEAST THROUGH MID DAY UNTIL FROPA. NORTHERLY FLOW
RETURNS FOR DAYS SIX AND SEVEN WITH TEMPERATURES BACK TO SEASONAL
NORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  57  72  46  68 /  20  10  10  10
HARRISON AR       49  65  39  67 /  20  10  10   0
HOT SPRINGS AR    56  73  46  69 /  30  10  10  10
PINE BLUFF AR     59  73  47  68 /  30  10  10  10
MOUNTAIN HOME AR  51  67  38  68 /  20  10  10   0
MONTICELLO AR     61  76  46  72 /  30  10  10  10
SEARCY AR         54  72  43  67 /  20  10  10  10
MOUNT IDA AR      52  72  42  70 /  20  10  10   0
RUSSELLVILLE AR   51  72  40  67 /  20  10  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
&&

SHORT TERM...57 / LONG TERM...56
Hazardous weather outlook, Apr 2, 5:00 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN APR 2 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WAS LOCATED NORTH OF ARKANSAS AND A COLD FRONT
STRETCHED THROUGH WESTERN OKLAHOMA AND TEXAS. WARM AND MOIST AIR
WILL CONTINUE TO STREAM NORTHWARD ON SOUTHERLY WINDS. STRONG GUSTY
WINDS TODAY HAVE PROMPTED A LAKE WIND ADVISORY THROUGH EARLY
EVENING. AS THE COLD FRONT MOVES THROUGH THE AREA SHOWERS AND
THUNDERSTORMS WILL DEVELOP. SEVERE THUNDERSTORMS ARE EXPECTED FOR
THE EASTERN TWO THIRDS OF THE STATE. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS. AFTER MIDNIGHT TONIGHT THE STORMS WILL BE
CONFINED TO THE SOUTHEAST PART OF THE STATE AND HIGH PRESSURE WILL
BEGIN TO BUILD INTO NORTHWEST ARKANSAS.

.DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. ACTIVE SPRING
WEATHER WILL CONTINUE THURSDAY AND FRIDAY AS ANOTHER STORM SYSTEM
MOVES THROUGH THE REGION BRINGING YET ANOTHER CHANCE OF SEVERE
WEATHER WITH IT.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

51

In the hours before

Local storm report, Apr 2, 2:40 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             YELLVILLE               36.23N 92.69W
04/02/2006  E1.25 INCH       MARION             AR   PUBLIC

&&

28
Local storm report, Apr 2, 2:46 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             HATTIEVILLE             35.28N 92.80W
04/02/2006  E1.00 INCH       CONWAY             AR   OFFICIAL NWS OBS

            HAIL WAS COVERING THE GROUND.

&&

28
Local storm report, Apr 2, 3:02 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
402 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             HATTIEVILLE             35.28N 92.80W
04/02/2006  M2.00 INCH       CONWAY             AR   OFFICIAL NWS OBS

            GROUND WAS WHITE...COVERED WITH HAIL.

0350 PM     HAIL             6 S MOUNTAIN HOME       36.25N 92.38W
04/02/2006  E1.75 INCH       BAXTER             AR   PUBLIC

            OCCURRED IN SHADY GROVE. HAIL BROKE WINDOWS AND
            SKYLIGHTS.

0355 PM     HAIL             7 SE MOUNTAIN HOME      36.26N 92.29W
04/02/2006  E1.75 INCH       BAXTER             AR   PUBLIC

0358 PM     HAIL             BUFORD                  36.25N 92.43W
04/02/2006  E1.75 INCH       BAXTER             AR   LAW ENFORCEMENT

&&

28
Local storm report, Apr 2, 3:02 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
402 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             HATTIEVILLE             35.28N 92.80W
04/02/2006  M2.00 INCH       CONWAY             AR   OFFICIAL NWS OBS

            GROUND WAS WHITE...COVERED WITH HAIL.

0350 PM     HAIL             6 S MOUNTAIN HOME       36.25N 92.38W
04/02/2006  E1.75 INCH       BAXTER             AR   PUBLIC

            OCCURRED IN SHADY GROVE. HAIL BROKE WINDOWS AND
            SKYLIGHTS.

0355 PM     HAIL             7 SE MOUNTAIN HOME      36.26N 92.29W
04/02/2006  E1.75 INCH       BAXTER             AR   PUBLIC

            HAIL BROKE WINDOWS.

0358 PM     HAIL             BUFORD                  36.25N 92.43W
04/02/2006  E1.75 INCH       BAXTER             AR   LAW ENFORCEMENT

&&

28
Local storm report, Apr 2, 3:40 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
440 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             FLIPPIN                 36.28N 92.59W
04/02/2006  E1.25 INCH       MARION             AR   BROADCAST MEDIA

0348 PM     HAIL             ST. VINCENT             35.30N 92.73W
04/02/2006  E2.75 INCH       CONWAY             AR   LAW ENFORCEMENT

0348 PM     HAIL             5 N MORRILTON           35.23N 92.74W
04/02/2006  E2.50 INCH       CONWAY             AR   LAW ENFORCEMENT

            HAIL DAMAGED STATE POLICE CAR.

0355 PM     HAIL             BIRDTOWN                35.30N 92.62W
04/02/2006  E1.75 INCH       CONWAY             AR   LAW ENFORCEMENT

0355 PM     HAIL             MOUNTAIN HOME           36.34N 92.38W
04/02/2006  E4.25 INCH       BAXTER             AR   BROADCAST MEDIA

            OCCURRED IN THE SOUTHERN PART OF MOUNTAIN HOME. CAUSED
            STRUCTURAL DAMAGE.

0400 PM     HAIL             3 S CENTER RIDGE        35.32N 92.57W
04/02/2006  E1.50 INCH       CONWAY             AR   OFFICIAL NWS OBS

0400 PM     HAIL             8 NW SALESVILLE         36.33N 92.37W
04/02/2006  E1.75 INCH       BAXTER             AR   PUBLIC

            QUARTER TO GOLF BALL SIZE HAIL LASTED 10 TO 15 MINUTES.

0416 PM     HAIL             GUY                     35.32N 92.33W
04/02/2006  E1.00 INCH       FAULKNER           AR   TRAINED SPOTTER

            COVERED THE GROUND.

0422 PM     HAIL             WILMAR                  33.63N 91.93W
04/02/2006  E0.75 INCH       DREW               AR   LAW ENFORCEMENT

0425 PM     HAIL             2 N MONTICELLO          33.65N 91.79W
04/02/2006  E0.75 INCH       DREW               AR   LAW ENFORCEMENT

0430 PM     HAIL             MONTONGO                33.73N 91.82W
04/02/2006  E1.00 INCH       DREW               AR   AMATEUR RADIO

            WIND GUSTS MEASURED AT 46 MPH ALSO.

&&

28

The radar

The Little Rock radar (KLZK), 176 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Sharp

When
April 2, 3:45 PM CST
Where
Sharp County, Cherokee Vlg
Measured
2.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.300, -91.517

Hail, Sharp

When
April 2, 3:50 PM CST
Where
Sharp County, Highland
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.267, -91.517

Hail, Sharp

When
April 2, 3:50 PM CST to 3:59 PM CST
Where
Sharp County, Hardy
Measured
2 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.317, -91.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502310, 5502311, 5502312.